Recurrence of erythema induratum of Bazin in a patient under chemotherapy for breast cancer

Gino A. Vena, Doriana Apruzzi, Michelangelo Vestita, Maria Panaro, Simona Carpagnano, Ruggero Filannino, Nicoletta Cassano

Research output: Contribution to journalArticle

Abstract

Erythema induratum of Bazin (EIB) is a chronic nodular eruption occurring on the lower legs of young and middle-aged women which is considered the most common tuberculid. A 54-year-old woman, in treatment with chemotherapy for breast cancer, presented subcutaneous erythematous plaques and nodules on the lower limbs. She had been diagnosed with EIB 3 years earlier and diagnostic work-up showed at that time signs suggestive of latent tuberculosis. The suspect of a recurrent form of EIB was confirmed by histopathological examination. A peculiar feature of our report consists in the recurrence of EIB, which is regarded as a hyperergic response against M. tuberculosis antigens, in a patient who was receiving chemotherapy with well-known immunosuppressive effects.

Original languageEnglish
Pages (from-to)331-333
Number of pages3
JournalNew Microbiologica
Volume34
Issue number3
Publication statusPublished - Jul 2011

Keywords

  • Cancer chemotherapy
  • Erythema induratum of Bazin
  • Mycobacterium tuberculosis
  • Tuberculid
  • Tuberculosis

ASJC Scopus subject areas

  • Microbiology (medical)

Fingerprint Dive into the research topics of 'Recurrence of erythema induratum of Bazin in a patient under chemotherapy for breast cancer'. Together they form a unique fingerprint.

  • Cite this

    Vena, G. A., Apruzzi, D., Vestita, M., Panaro, M., Carpagnano, S., Filannino, R., & Cassano, N. (2011). Recurrence of erythema induratum of Bazin in a patient under chemotherapy for breast cancer. New Microbiologica, 34(3), 331-333.